2011, 5(1): 123-183. doi: 10.3934/jmd.2011.5.123

The Khinchin Theorem for interval-exchange transformations

1. 

Section de mathématiques, case postale 64, 2–4 Rue du Lièvre, 1211 Genève, Switzerland

Received  April 2010 Revised  December 2010 Published  April 2011

We define a Diophantine condition for interval-exchange transformations. When the number of intervals is two, that is, for rotations on the circle, our condition coincides with the classical Khinchin condition. We prove for interval-exchange transformations the same dichotomy as in the Khinchin Theorem. We also develop several results relating the Rauzy-Veech algorithm with homogeneous approximations for interval-exchange transformations.
Citation: Luca Marchese. The Khinchin Theorem for interval-exchange transformations. Journal of Modern Dynamics, 2011, 5 (1) : 123-183. doi: 10.3934/jmd.2011.5.123
References:
[1]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow,, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143.

[2]

A. Avila and M. J.Resende, Exponential mixing for the Teichmüller flow in the space of quadratic differentials,, preprint \arXiv{0908.1102}., ().

[3]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Mathematica, 198 (2007), 1. doi: 10.1007/s11511-007-0012-1.

[4]

P. Billingsley, Probability and measure,, Wiley Series in Probability and Mathematical Statistics, (1979).

[5]

C. Boissy and E. Lanneau, Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials,, Ergodic Theory Dynam. Systems, 29 (2009), 767. doi: 10.1017/S0143385708080565.

[6]

M. Boshernitzan, Rank two interval-exchange transformations,, Ergodic Theory Dynam. Systems, 8 (1988), 379.

[7]

M. Boshernitzan and J. Chaika, Diophantine properties of IET and general systems: Quantitative proximality and connectivity,, preprint \arXiv{0910.5422}., ().

[8]

J. Chaika, Shrinking targets for IETs: Extending a theorem of Kurzweil,, preprint \arXiv{0910.2694}., ().

[9]

C. Danthony and A. Nogueira, Involutions linéaires et feuilletages mesurés,, (French) [Linear involutions and measured foliations], 307 (1988), 409.

[10]

G. H. Hardy and E. M. Wright, "An introduction to the Theory of Numbers,'', 3rd ed., (1954).

[11]

M. Keane, Interval-exchange transformations,, Math. Z., 141 (2002), 25. doi: 10.1007/BF01236981.

[12]

S. P. Kerckhoff, Symplicial systems for interval-exchange maps and measured foliations,, Ergodic Theory Dynam Systems, 5 (1985), 257. doi: 10.1017/S0143385700002881.

[13]

Khinchin, "Continued Fractions,'', Translated by Peter Wynn. P. Noordhoff, (1963).

[14]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: 10.1007/s00222-003-0303-x.

[15]

L. Marchese, "The Khinchin Theorem for Intervals Exchange Transformations and its Consequences for the Teichmüller Flow,'', PhD thesis., ().

[16]

L. Marchese, Khinchin type condition for translation surfaces and asymptotic laws for the Teichmüller flow,, to appear in Bull. Soc. Math. France., ().

[17]

S. Marmi, P. Moussa and J.-C.Yoccoz, The cohomological equation for Roth type interval-exchange maps,, J. American Math. Soc., 18 (2005), 823. doi: 10.1090/S0894-0347-05-00490-X.

[18]

H. Masur, Interval exchange transformation and measured foliations,, Ann. of Math. (2), 115 (1982), 169. doi: 10.2307/1971341.

[19]

H. Masur, Logarithmic law for geodesic in moduli space,, Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, (1991), 229.

[20]

G. Rauzy, Échanges d'intervalles et transformations induites,, (French) Acta Arith., 34 (1979), 315.

[21]

W. Veech, Interval exchange transformations,, J. Analyse Math., 33 (1978), 222. doi: 10.1007/BF02790174.

[22]

W. Veech, Gauss measures for transformations on the space of interval-exchange maps,, Annals of Mathematics (2), 115 (1982), 201. doi: 10.2307/1971391.

[23]

J.-C. Yoccoz, "Echanges d'Intervalles,'', Cours Coll\`ege de France, (2005).

[24]

J.-C. Yoccoz, Interval-exchange maps and translation surfaces,, CMI summer school course, (2007).

[25]

A. Zorich, Finite Gauss measure on the space of interval-exchange transformations. Lyapunov exponents,, Annales de l'Institut Fourier (Grenoble), 46 (1996), 325.

[26]

A. Zorich, Flat surfaces,, Frontiers in Number Theory, 1 (2006), 437.

show all references

References:
[1]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow,, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143.

[2]

A. Avila and M. J.Resende, Exponential mixing for the Teichmüller flow in the space of quadratic differentials,, preprint \arXiv{0908.1102}., ().

[3]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Mathematica, 198 (2007), 1. doi: 10.1007/s11511-007-0012-1.

[4]

P. Billingsley, Probability and measure,, Wiley Series in Probability and Mathematical Statistics, (1979).

[5]

C. Boissy and E. Lanneau, Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials,, Ergodic Theory Dynam. Systems, 29 (2009), 767. doi: 10.1017/S0143385708080565.

[6]

M. Boshernitzan, Rank two interval-exchange transformations,, Ergodic Theory Dynam. Systems, 8 (1988), 379.

[7]

M. Boshernitzan and J. Chaika, Diophantine properties of IET and general systems: Quantitative proximality and connectivity,, preprint \arXiv{0910.5422}., ().

[8]

J. Chaika, Shrinking targets for IETs: Extending a theorem of Kurzweil,, preprint \arXiv{0910.2694}., ().

[9]

C. Danthony and A. Nogueira, Involutions linéaires et feuilletages mesurés,, (French) [Linear involutions and measured foliations], 307 (1988), 409.

[10]

G. H. Hardy and E. M. Wright, "An introduction to the Theory of Numbers,'', 3rd ed., (1954).

[11]

M. Keane, Interval-exchange transformations,, Math. Z., 141 (2002), 25. doi: 10.1007/BF01236981.

[12]

S. P. Kerckhoff, Symplicial systems for interval-exchange maps and measured foliations,, Ergodic Theory Dynam Systems, 5 (1985), 257. doi: 10.1017/S0143385700002881.

[13]

Khinchin, "Continued Fractions,'', Translated by Peter Wynn. P. Noordhoff, (1963).

[14]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: 10.1007/s00222-003-0303-x.

[15]

L. Marchese, "The Khinchin Theorem for Intervals Exchange Transformations and its Consequences for the Teichmüller Flow,'', PhD thesis., ().

[16]

L. Marchese, Khinchin type condition for translation surfaces and asymptotic laws for the Teichmüller flow,, to appear in Bull. Soc. Math. France., ().

[17]

S. Marmi, P. Moussa and J.-C.Yoccoz, The cohomological equation for Roth type interval-exchange maps,, J. American Math. Soc., 18 (2005), 823. doi: 10.1090/S0894-0347-05-00490-X.

[18]

H. Masur, Interval exchange transformation and measured foliations,, Ann. of Math. (2), 115 (1982), 169. doi: 10.2307/1971341.

[19]

H. Masur, Logarithmic law for geodesic in moduli space,, Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, (1991), 229.

[20]

G. Rauzy, Échanges d'intervalles et transformations induites,, (French) Acta Arith., 34 (1979), 315.

[21]

W. Veech, Interval exchange transformations,, J. Analyse Math., 33 (1978), 222. doi: 10.1007/BF02790174.

[22]

W. Veech, Gauss measures for transformations on the space of interval-exchange maps,, Annals of Mathematics (2), 115 (1982), 201. doi: 10.2307/1971391.

[23]

J.-C. Yoccoz, "Echanges d'Intervalles,'', Cours Coll\`ege de France, (2005).

[24]

J.-C. Yoccoz, Interval-exchange maps and translation surfaces,, CMI summer school course, (2007).

[25]

A. Zorich, Finite Gauss measure on the space of interval-exchange transformations. Lyapunov exponents,, Annales de l'Institut Fourier (Grenoble), 46 (1996), 325.

[26]

A. Zorich, Flat surfaces,, Frontiers in Number Theory, 1 (2006), 437.

[1]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[2]

Giovanni Forni, Carlos Matheus. Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards. Journal of Modern Dynamics, 2014, 8 (3&4) : 271-436. doi: 10.3934/jmd.2014.8.271

[3]

Jon Chaika, David Damanik, Helge Krüger. Schrödinger operators defined by interval-exchange transformations. Journal of Modern Dynamics, 2009, 3 (2) : 253-270. doi: 10.3934/jmd.2009.3.253

[4]

Christopher F. Novak. Discontinuity-growth of interval-exchange maps. Journal of Modern Dynamics, 2009, 3 (3) : 379-405. doi: 10.3934/jmd.2009.3.379

[5]

Ivan Dynnikov, Alexandra Skripchenko. Minimality of interval exchange transformations with restrictions. Journal of Modern Dynamics, 2017, 11: 219-248. doi: 10.3934/jmd.2017010

[6]

Ursula Hamenstädt. Dynamics of the Teichmüller flow on compact invariant sets. Journal of Modern Dynamics, 2010, 4 (2) : 393-418. doi: 10.3934/jmd.2010.4.393

[7]

Dawei Chen. Strata of abelian differentials and the Teichmüller dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 135-152. doi: 10.3934/jmd.2013.7.135

[8]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[9]

Jacek Brzykcy, Krzysztof Frączek. Disjointness of interval exchange transformations from systems of probabilistic origin. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 53-73. doi: 10.3934/dcds.2010.27.53

[10]

Corinna Ulcigrai. Weak mixing for logarithmic flows over interval exchange transformations. Journal of Modern Dynamics, 2009, 3 (1) : 35-49. doi: 10.3934/jmd.2009.3.35

[11]

Martin Möller. Shimura and Teichmüller curves. Journal of Modern Dynamics, 2011, 5 (1) : 1-32. doi: 10.3934/jmd.2011.5.1

[12]

Ursula Hamenstädt. Bowen's construction for the Teichmüller flow. Journal of Modern Dynamics, 2013, 7 (4) : 489-526. doi: 10.3934/jmd.2013.7.489

[13]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[14]

Carlos Gutierrez, Simon Lloyd, Vladislav Medvedev, Benito Pires, Evgeny Zhuzhoma. Transitive circle exchange transformations with flips. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 251-263. doi: 10.3934/dcds.2010.26.251

[15]

Guizhen Cui, Yunping Jiang, Anthony Quas. Scaling functions and Gibbs measures and Teichmüller spaces of circle endomorphisms. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 535-552. doi: 10.3934/dcds.1999.5.535

[16]

Chi Po Choi, Xianfeng Gu, Lok Ming Lui. Subdivision connectivity remeshing via Teichmüller extremal map. Inverse Problems & Imaging, 2017, 11 (5) : 825-855. doi: 10.3934/ipi.2017039

[17]

Matteo Costantini, André Kappes. The equation of the Kenyon-Smillie (2, 3, 4)-Teichmüller curve. Journal of Modern Dynamics, 2017, 11: 17-41. doi: 10.3934/jmd.2017002

[18]

E. Muñoz Garcia, R. Pérez-Marco. Diophantine conditions in small divisors and transcendental number theory. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1401-1409. doi: 10.3934/dcds.2003.9.1401

[19]

David DeLatte. Diophantine conditions for the linearization of commuting holomorphic functions. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 317-332. doi: 10.3934/dcds.1997.3.317

[20]

Alex Wright. Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces. Journal of Modern Dynamics, 2012, 6 (3) : 405-426. doi: 10.3934/jmd.2012.6.405

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]